Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2012, 11:27 AM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 11:27 AM CDT (16:27 UTC)
- Expired
- May 31, 2012, 12:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 11:58 AM CDT | TSTM WND DMG | Montgomery, LA | TREES DOWN ACROSS WESTERN GRANT PARISH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:41 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879
WUUS54 KSHV 311627
SVRSHV
LAC043-069-311715-
/O.NEW.KSHV.SV.W.0146.120531T1627Z-120531T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 AM CDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1215 PM CDT
* AT 1125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF MONTGOMERY TO
23 MILES SOUTHWEST OF MONTGOMERY...OR ALONG A LINE EXTENDING FROM
11 MILES SOUTH OF NATCHITOCHES TO 12 MILES NORTH OF SLAGLE...AND
MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLFAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3136 9303 3136 9314 3170 9317 3171 9270
3139 9262 3138 9266 3140 9270 3144 9269
3145 9271 3149 9271 3151 9272 3134 9295
TIME...MOT...LOC 1627Z 269DEG 20KT 3161 9312 3137 9305
$$
201 follow-up statement
045
WWUS54 KSHV 311654
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT THU MAY 31 2012
LAC043-069-311715-
/O.CON.KSHV.SV.W.0146.000000T0000Z-120531T1715Z/
NATCHITOCHES LA-GRANT LA-
1154 AM CDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR GRANT AND NATCHITOCHES PARISHES...
AT 1152 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MELROSE
TO GORUM...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
NATCHITOCHES TO 13 MILES WEST OF BOYCE...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHOPIN...MONTGOMERY...COLFAX AND ALOHA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3136 9303 3136 9310 3169 9304 3171 9270
3139 9262 3138 9266 3140 9270 3144 9269
3145 9271 3149 9271 3151 9272 3134 9295
TIME...MOT...LOC 1653Z 269DEG 20KT 3161 9295 3137 9288
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:06 AM CDT, 21 minutes earlier.
Area forecast discussion, May 31, 11:06 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1106 AM CDT THU MAY 31 2012 .DISCUSSION... HAVE UPDATED THE ZONES TO MAKE ADJUSTMENTS TO THE SKY COVER...RAIN CHANCES...TEMPERATURES...AND ADDED THE SEVERE THUNDERSTORM WATCH NUMBER 327 WHICH WILL BE VALID TO 6 PM CDT. THE COMBINATION OF A COLD FRONT OVER SOUTHWEST ARKANSAS...INTO NORTHEAST TEXAS AND AN OUTFLOW BOUNDARY FROM EARLIER STORMS OVER EAST TEXAS...AND DISTURBANCES ALOFT ROUNDING THE BASE OF AN UPPER LEVEL SHORT WAVE TROUGH OVER THE FOUR STATE REGION... WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL ARKANSAS ACROSS \NORTHWEST AND NORTH CENTRAL LOUISIANA AND INTO LOWER SECTIONS OF EAST AND NORTHEAST TEXAS. BY LATE THIS AFTERNOON AND EARLY EVENING THE SURFACE BOUNDARY IS EXPECTED TO BE NEAR A MONROE LOUISIANA TO LUFKIN TEXAS LINE...WITH THE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ALONG AND TO THE EAST OF THIS LINE. COOLER AND DRIER AIR WILL FILTER IN WAKE OF THE COLD FRONT BRINGING AN END TO THE RAIN WITH COOLER OVERNIGHT LOWS AND DAY TIME HIGHS. /06/ && .AVIATION... AREA OF CONVECTION ACROSS E TX HAS DIMINISHED QUITE A BIT OVER THE LAST COUPLE OF HOURS. THIS CONVECTION WILL PIVOT EWD TODAY AS THE UPPER LOW DOES SO...AND WILL MAINLY AFFECT THE E TX/N LA TERMINALS. COLD FRONT NOW LOCATED ROUGHLY ALONG THE SULPHUR RIVER OF NE TX...NE TO ABOUT KHOT IS FORECAST TO CONTINUE PUSHING SEWD TODAY...AND MAY BRING ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. EXPECT REDUCED FLIGHT CATEGORIES AND GUSTY WINDS VC OF CONVECTION. CONVECTION IS EXPECTED TO MOVE OUT OF THE REGION BY EARLY FRI MORNING. OTHERWISE...W/SWLY WINDS 5-10 KTS WILL SHIFT TO THE NW AT 10-15 KTS WITH HIGHER GUSTS AFTER FROPA. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 86 62 82 59 90 / 60 30 10 0 10 MLU 88 61 81 57 87 / 70 50 10 0 10 DEQ 81 56 76 58 86 / 30 20 10 0 20 TXK 83 59 78 58 87 / 50 20 10 0 10 ELD 86 58 78 56 87 / 60 30 10 0 10 TYR 85 64 81 63 90 / 50 20 10 0 10 GGG 85 64 82 62 90 / 50 20 10 0 10 LFK 89 70 84 65 93 / 70 30 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/12
Hazardous weather outlook, May 31, 5:45 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 545 AM CDT THU MAY 31 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011045- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 545 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN TO REDEVELOP ACROSS MUCH OF THE AREA BY THE LATE MORNING HOURS...ALONG A SOUTHWARD MOVING PREFRONTAL TROUGH INTO THE AREA. DAYTIME HEATING WILL AID IN THE DEVELOPMENT...ALLOWING A FEW STORMS TO BECOME SEVERE...WITH LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL ALL POSSIBLE. AS MORE STABLE AIR MOVES IN FROM THE NORTH LATER IN THE DAY... AND DIURNAL HEATING ENDS...A FEW REMAINING STORMS SOUTH OF INTERSTATE 20...SHOULD WEAKEN IN INTENSITY DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BECOME NECESSARY BY AROUND MIDDAY WITH THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION. VII
In the hours before
Special weather statement, May 31, 8:27 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 AM CDT THU MAY 31 2012
TXZ149-152-153-165-166-311430-
ANGELINA-CHEROKEE-NACOGDOCHES-SAN AUGUSTINE-SHELBY-
827 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE...SHELBY AND ANGELINA...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
DOUGLASS...ETOILE...FOREST...HUDSON...HUNTINGTON...LUFKIN...
MARTINSVILLE...MELROSE...NACOGDOCHES...POLLOK...WELLS AND
WODEN...
AT 824 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WELLS...OR 17 MILES NORTHWEST OF
LUFKIN...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
05Special weather statement, May 31, 9:51 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 AM CDT THU MAY 31 2012
LAZ017-018-311545-
NATCHITOCHES-SABINE-
951 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
FLORA...HAGEWOOD...PROVENCAL AND ROBELINE...
AT 949 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF MANY...OR 21 MILES
NORTH OF ANACOCO...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 9:57 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CDT THU MAY 31 2012
LAZ017-TXZ153-166-167-311600-
SABINE-SAN AUGUSTINE-SHELBY-
957 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY...ZWOLLE...GENEVA...PATROON...ROSEVINE AND SAN AUGUSTINE...
AT 953 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ROSEVINE...OR 24
MILES SOUTH OF CENTER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 10:08 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 AM CDT THU MAY 31 2012
LAZ017-TXZ167-311615-
SABINE-
1008 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1115 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
HEMPHILL...
AT 1007 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HEMPHILL...OR 21 MILES NORTHWEST
OF TOLEDO BEND DAM...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 10:36 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 AM CDT THU MAY 31 2012
LAZ017-018-311600-
NATCHITOCHES-SABINE-
1036 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT CARMEL...
AT 1034 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MANY...OR 15
MILES NORTH OF ANACOCO...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, May 31, 11:09 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 AM CDT THU MAY 31 2012
LAZ017-018-311645-
NATCHITOCHES-SABINE-
1109 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1145 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
BELLWOOD...FLORA...GORUM...KISATCHIE AND PROVENCAL...
AT 1107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 14 MILES EAST OF MANY...OR 18 MILES
SOUTHWEST OF NATCHITOCHES...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:20 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 55 min |
| May 31, 1:00 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.